Discussions By Condition: Medical Stories

Magnesium issues

Posted In: Medical Stories 0 Replies
  • Posted By: Anonymous
  • March 15, 2011
  • 02:26 PM

I've been looking over these threads again just to see what people have to say about magnesium. I finally realized this was what my palpitations were about -- years of them now, and taking magnesium really helps with those. The problem is that I've gotten onto a sort of roller coaster where I can't seem to get on a reasonable schedule or type, so take a magnesium or a cal/mag for awhile, do okay, but not quite good enough, then take more, then everything melts down into diarrhea, anxiety, muscle weakness/stiffness/pain, waking up at night, etc. Then I stop taking it, since I'm overloaded with anxiety and manic energy that gets worse with each dose so then stop and get a withdrawal, awful muscle pains, waking up in the night, weak muscles, etc.

My guess is that the whole system gets out of whack in terms of the balance of minerals in this situation. I typically take Jarrow Bone-Up 2 - 3 times a day plus a cal/mag (either 1:1 or 1:2 and have tried just a mag on its own). When I don't take an extra magnesium, I get more palpitations, even with 3 Bone-ups per day. I don't take potassium, but do have a lot of tomato juice, bananas, orange juice, raisins, etc. Apparently 1 glass of tomato juice has over 500 mg of potassium, the equiv of about 5 potassium pills.

Any thoughts or advice. I'm exhausted and sick of the roller coaster. It's not unlike what I originally went through with methyl B-12, the craziness. Awful stuff.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?